Format

Send to

Choose Destination
See comment in PubMed Commons below

Obsessive-compulsive symptoms induced by atypical antipsychotics. A review of the reported cases.

Author information

1
Department of Psychiatry, Eginition Hospital, Athens University Medical School, 74 Vas. Sophias Av., Athens 115 28, Greece. panlyk@netonline.gr

Abstract

Atypical antipsychotics (APs) are now widely in use in clinical practice. They exert a beneficial effect in patients with schizophrenic disorders, including cases resistant to traditional APs and negative symptoms. They have also enhanced the ratio of therapeutic efficacy to adverse effects. Atypical APs, mainly risperidone and olanzapine, have been used as adjunctive treatment in (selective) serotonin reuptake inhibitor [(S)SRI]-refractory cases with obsessive symptoms. However, de novo emergence or exacerbation of obsessive-compulsive (OC) symptoms during treatment with clozapine, risperidone, olanzapine and quetiapine has been described in the literature. The reported cases and the possible pathogenetic mechanisms involved in their occurrence are discussed and reviewed.

Comment in

PMID:
12691768
DOI:
10.1016/S0278-5846(03)00039-3
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center